MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8746
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many devices demonstrated the alleged deficiency? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? if this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? did the reported issue contribute to any patient adverse consequences? when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions: the following information was received: what is the product family/product code associated with this reported issue(s)? epm8746- 7-0 prolene suture with everpoint cardiovascular needle.Please provide an overview of the situation to include the actions you have taken locally to address? i have spoken with multipe cv team leads that have informed me of the needle continuing to pop off of these sutures.I have identified the suture code & lot # associated with this problem.Have you been in surgery with this customer since this report to better understand this issue? n.Surgeon experience with the device? 5 plus years.How has local/regional commercial leadership been involved to help resolve this issue to date? (regional sales specialist, sales manager, etc.) none as of yet, (b)(6) (please refer to the rrt form) is out of town as of now.Are surgical procedure or device photographs/videos available for review by the rrt? (if so, please provide electronically).No photos as of right now, but i do have opened box that will be sent back.What is the desired outcome of the rapid response team involvement? (b)(6) team would like to send back the 8 boxes of this lot # 10c1sg and would like a different lot # to be sent to them.Additional information? if possible, my customer is requesting a different lot # other than ¿10c1sg¿ to be sent to them.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure in 2026 and suture was used.During the procedure, it was reported by the customer to the sales rep that during a cabg procedure, the needles are popping off.No additional information provided.Devices are returning.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25231472
Report Number2210968-2026-05601
Device Sequence Number10238450
Product Code GAW
UDI-Device Identifier10705031203686
UDI-Public(01)10705031203686(17)301031(10)10C1SG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8746
Device Lot Number10C1SG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer05/27/2026
06/16/2026
Initial Report FDA Received Date05/20/2026
Supplement Report FDA Received Date06/05/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown